# SDR 2015FA0000630

- Difficulty date: December 6, 2015
- Submitted: December 7, 2015
- Operation: General aviation
- Aircraft: N571PU
- Make and model: Piper PA-44-180
- Aircraft serial: 4496142
- Aircraft time: 3,531 hours
- Engine: Lyc LO360A1H6
- Engine time: 1,534 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4330
- Part serial: 12081003
- Condition: Defective
- Location: Engine
- Part time: 79 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

DURING PRE-FLIGHT ENGINE RUN UP, PILOTS DISCOVERED EXCESSIVE MAGNETO DROP, 700+ RPM, ON RT ENGINE AND ENGINE ROUGHNESS.  MAINTENANCE TECH DISCOVERED IN THE LT MAGNETO, SN 12081003, A COIL WEDGE HAD COME LOOSE AND MOVED TO A POSITION WHERE IT WOULD INTERMITTENTLY GROUND OUT THE COIL PRIMARY CIRCUIT AT THE WIRE CONNECTOR TO THE CONTACT CONTACT POINTS.  THE MAGNETO WAS STILL UNDER WARRANTY WITH ONLY 79 HRS TT.
